Sjogren's, Hashimoto's and Thyroid Dysfunction: Got questions

Posted by judithmhol @judithmhol, Jun 3, 2020

I was diagnosed with both of these autoimmune diseases last year. Due to thyroid dysfunction. Or the thyroid dysfunction was due to the auto immune diseases. No one’s been able to tell me which comes first? But I’ve had everything from hives all over my back, to scalp irritations and horrible itching, the skin on my face has aged five years in the last year it seems as though. At any rate I also have been on a PPI acid inhibitor, which depleted any Vitamin/enzyme Resources I might’ve had due to the lack of stomach acid. I have had to take a crash course in thyroid medicine and I’ll kinds of things. I wonder if anyone out there has gone through anything like this I’m sure I’m not the only one.

Interested in more discussions like this? Go to the Autoimmune Diseases Support Group.

From what I read in the American physiatrist journal which I found on Mayo Clinic web site was that when you have a thyroid storm it has affect on your central nervous system. When prescribing antidepressants all things are taken into consideration. All thyroid tests are examined carefully. I’m really screwed up at the moment.

REPLY
@siosal

Hi
I suffered from severe hives from 19 to early 40s when i tested for hashimotos. As soon as i started on synthroid the hives stopped. There seems to be a connection go hives and hashimotos. My niece had the same.
My Dr thought 10 was a good TSH. HE bever took my issues seriously until my TSH got clise to 300!
Finally switched to Dr at Mass General who straightened things out.
He added cytomel which helped brain function. Hd finally said i could let my local OCP tKe over. That was a mistake because where i lived noone knew how to use cytomel. I became sooo sick. drs kept switching dosages. I was falling snd thought i had dinentia. I was unable to fall asleep. It took 6 hrs each night. After yrs of this i went back to MGH. they were shocked and said i was lucky not to have had a stroke.
A yr before i got BACK to THE endo at MGH i was diagnosed with a mysterious form of CKD. I BEGAN TREATMENT WITH PREFNISONE AND CELLCEPT. IT WORKED. WENT INTO REMISSION. 2 yrs in i was not in remission and was diagnosed with ANCA vasculitis.
Now i have lupus-like CKD. AND ANCA-like condition. And have developed mysterious facial skin eruptions. Nothing seems to be working on skin but am in rituxan and its working for ANCA And CKD The downside IS noone knows how long it us safe to be on it.

I have an excellent medical team now but i worry what awaits me at each return to a dr.

I do hope u have vetter luck than i.

Jump to this post

I would imagine your Drs have you do bloodwork quarterly/periodically to make sure that the drug is not affecting other organs. But, being aware of side effects so you can call Dr or stop infusions is wise. I was on Methatrexate for years; might inquire about that as an alternative. https://www.drugs.com/rituxan.html

REPLY
@mfratt

Thank you Colleen. Any input is welcome. What I have a difficult time with is when doctor wants me to sit during the apt. I have sciatic problems on and off so it’s difficult to sit. I think he just wants to tower over me. I believe he thinks it’s a sign of respect to sit. It bothers him when I stand.

Jump to this post

There are stretches for sciatica! Pretty much has kept it at bay – I went to PT, but online, Dr Jo and Two Guys have good you tube videos. My mom used to carry a pillow with her everywhere.
https://www.bing.com/videos/search?q=dr+jo+sacrum+piriformis&docid=607991911235411131&mid=AA8710525EFEBF562CAAAA8710525EFEBF562CAA&view=detail&FORM=VIRE

REPLY
@mfratt

In April I had a thyroid storm by going to the ER for abdominal pain. I begged the ER doc to check my thyroid. Is was overactive for sure. My PCP adjusted my medication which helped a bit. My endocrinologist was know help to me. I have emailed her again to inform her of my symptoms again. She said my symptoms we’re not from my thyroid. Stay on my present dose and test in six weeks. My T4 was 13.9 well over the 11.0. Tsh was under .953 on its way to be hyperactive.

Heck no. I viewed her reviews and they were all negative. On the phone today and made a apt with new endocrinologist but not available till July 27. They put me on a cancellation list. Thank you Jesus.

My pcp told me not to obsess over my thyroid test were fine. I looked up my chart on their site and it shows hyperactive. What?

Im not crazy am I? Need anybody’s input. I’m ready to adjust my own meds. Maybe mental health. My psychiatrist understands this better than all the doctors. He took all this into consideration when he prescribed my anxiety meds. Vitamin D, B12, and all thyroid tests.

I hope the new guys call soon with a cancellation. Trying to hold on right now.

Jump to this post

Lifestyle changes can help, too. A daily walk, balanced diet (avoid processed foods/sugar), visit with a friend, do a pleasant activity, complete a 15 minute task and read or watch something inspiring. Helps the meds work well. I also like EFT tapping, and controlled breathing.

REPLY
@mfratt

Thank you Colleen. Any input is welcome. What I have a difficult time with is when doctor wants me to sit during the apt. I have sciatic problems on and off so it’s difficult to sit. I think he just wants to tower over me. I believe he thinks it’s a sign of respect to sit. It bothers him when I stand.

Jump to this post

@mfratt Have you explained, to the doctor, that it’s very painful to sit and that you prefer to stand? I’m sure she would be understanding!

REPLY
@becsbuddy

@mfratt Have you explained, to the doctor, that it’s very painful to sit and that you prefer to stand? I’m sure she would be understanding!

Jump to this post

Yes. The physician assistant even said to sit. Like I was a dog. It’s a he. He doesn’t help me but he sure likes the referrals. I do all the finding for other doctors. I tell them where I’m going and then they send the referral form. I asked for help getting a wheelchair but he said I didn’t need one. I asked him for a test to check abdominal adhesions and he said, they won’t do that unless you throw up green. Insurance company is going to help me find a new doctor. I’m very frustrated. The other doc is fine but this doc is the one that controls everything.

I recently went through a thyroid storm. My endocrinologist is no help. The ER checked my thyroid levels twice. First time tsh was way off and that Er doc said don’t take your Synthroid till you talk to your endocrinologist. I finally read her reviews and they were in line with how I felt.

Right now I fill lost and going to have a nervous breakdown. I wish I had my old endo back. He was my pcp also. I’ve always got along with all my docs in the past.

I go in with a list of concerns. That fifteen min is crucial. My old doc would have 6 people waiting but it was worth it cause he took every concern carefully. I should never have moved out of that area.

That’s it….

REPLY

By the way he seemed not to care.

REPLY

I have done all of that in the past but I cannot walk anymore because of my back. I cannot do yoga anymore. Tried tai chi with a oriental neighbor for a little while . I did a lot of crafts with embroidery and pistachio shells made into Xmas trees this past Xmas. Cannot sit or stand long anymore? I liked your suggestion though. Thank you.

REPLY

I posted my comment to you somewhere else accidentally. I have done all of that in the past like yoga, tai chi, crafts like embroidery, Xmas trees out of pistachio shells. I like to create things. Trying to read a book at the moment. Or just lying trying to meditate through the pain. Thank you for your suggestions.

REPLY

I still posted in the wrong place. Lol!

REPLY
Please sign in or register to post a reply.